MAUDE Adverse Event Report: SYNTHES GMBH 11MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH 11MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 04.037.127S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4 ¿ 510k: this report is for an unknown nail: tfna/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the netherlands reports an event as follows: it was reported that on (b)(6) 2023, an unknown tfna nail broke post op.A thicker nail was ordered and a revision procedure was scheduled for (b)(6) 2023.No further information is available.This report is for an unk - nail: tfna.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the tfna fem nail ø11 le 125° l360 timo15 was broken, the broken fragment was returned.No other issues were observed.A dimensional inspection was not performed for the tfna fem nail ø11 le 125° l360 timo15 due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fem nail ø11 le 125° l360 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed rev j current, rev.H manufactured.Dimensional inspection: n/a manufacturing location: monument manufacturing date: 25-feb-2021 expiration date: 01-feb-2031 part number: 04.037.127s, 11mm/125 deg ti cann tfna 360mm/left- sterile lot number: 91p3178 (sterile) one piece was scrapped in cell at op #150, qa final inspect, for an unacceptable surface finish-dings/scratches.One piece was scrapped in cell at op #170, thermal rinse-unload, for a burr on the thread.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final ns071291 rev f met all inspection acceptance criteria apart from the one piece noted (surface finish).Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log rev ac was reviewed and determined to be conforming.Scn 19545 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 81p0793 production order traveler met all inspection acceptance criteria.Inspection sheet, rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: 76p1817 production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 23-nov-2020 were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong, 125 degree tfna lot number: 62p3508 production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: 56p1220 inspection instruction met all inspection acceptance criteria.Certified test report received from perryman company dated 24-mar-2020 was reviewed and determined to be conforming.Lot summary report dated 11-may-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: catalog, lot #, expiration date and udi added.G4: 510(k) number added.H4: device manufacture date added.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1: device name updated.

Brand Name
11MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17298768
Report Number8030965-2023-08590
Device Sequence Number15198183
Product Code HSB
UDI-Device Identifier10886982096418
UDI-Public(01)10886982096418
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.037.127S
Device Lot Number91P3178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/28/2023
08/24/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/11/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown